MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT30
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported that, following the intraocular lens (iol) implant procedure, patient was +5.75 after refractive lens exchange (rle) and emmetrop on the other eye, so the suspicion is that the lens had the wrong power (the scanned barcodes say that the information on the package matched what was planned).It was also reported that there was something wrong with one of the lenses.The patient has received a new lens.The patient was not harmed.Additional information received and stated that, the patient came back for a scheduled follow-up and reported bad vision the patient had 5.75 diapter issue and was verified under examinations during the follow-up.The lens was explanted in a secondary procedure.The patient was not harmed and after the implant the sight was good.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in the replacement lens case and carton (same lot/model/diopter company lens, 23.0).Viscoelastic was dried on the lens.The lens had been cut from one edge into center.The lens was cleaned with klrp.Power and resolution testing was conducted by engineering.Measurements were difficult to verify due to the extensive optic damage.Based on the obtainable readings, the returned lens did not meet the specifications for a company, 23.0 diopter lens.A root cause analysis was conducted, and the most likely root cause was determined.The complaint lens introduction most likely occurred at the toric lens bench operation when the complaint batch was being cased.The presence of this complaint lens was likely the result of an operator handling issue and/or failure of the line clearance process.The root cause was determined to be inadequate process with a line clearance failure considered to be a contributing factor.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17975662
Report Number1119421-2023-01799
Device Sequence Number11642303
Product Code MFK
UDI-Device Identifier00380652390033
UDI-Public00380652390033
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2025
Device Model NumberTFNT30
Device Catalogue NumberTFNT30.230
Device Lot Number15093798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date12/12/2023
Date Device Manufactured08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown